Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS State College, PA

July 22, 2011Bedford County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 22, 2011, 7:32 PM EDT for Bedford County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 7:32 PM EDT (23:32 UTC)
Expired
Jul 22, 2011, 8:06 PM EDT
In force
34 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Bedford County, PA

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 5:37 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2227 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS51 KCTP 222332
SVRCTP
PAC009-230030-
/O.NEW.KCTP.SV.W.0175.110722T2332Z-110723T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 830 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR PLEASANT VALLEY...MOVING
  EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INGLESMITH AROUND 830 PM EDT...

THIS WILL IMPACT ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3974 7880 3982 7876 3995 7838 3973 7837
      3972 7838 3972 7880
TIME...MOT...LOC 2332Z 254DEG 6KT 3974 7864

$$

FORECASTER: CERU
2 follow-up statements
766 
WWUS51 KCTP 222347
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
747 PM EDT FRI JUL 22 2011

PAC009-230030-
/O.CON.KCTP.SV.W.0175.000000T0000Z-110723T0030Z/
BEDFORD PA-
747 PM EDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL BEDFORD COUNTY...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LAKE GORDON...OR 9 MILES NORTHEAST OF CUMBERLAND...MOVING EAST
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
INGLESMITH AROUND 830 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3980 7871 3986 7860 3995 7838 3973 7837
      3972 7838 3972 7873
TIME...MOT...LOC 2347Z 254DEG 6KT 3974 7863

$$

FORECASTER: CERU
453 
WWUS51 KCTP 230006
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT FRI JUL 22 2011

PAC009-230016-
/O.CAN.KCTP.SV.W.0175.000000T0000Z-110723T0030Z/
BEDFORD PA-
806 PM EDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BEDFORD COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3980 7871 3986 7860 3995 7838 3973 7837
      3972 7838 3972 7873
TIME...MOT...LOC 0006Z 254DEG 6KT 3975 7859

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:47 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 22, 3:47 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT FRI JUL 22 2011

.SYNOPSIS...
A SUBTROPICAL RIDGE OF HIGH PRESSURE COVERING MUCH OF THE LOWER
48 WILL KEEP THE TEMPERATURES WELL ABOVE NORMAL THIS WEEKEND.
TEMPERATURES WILL SLOWLY DECREASE TO NEAR NORMALS THROUGH THE NEXT
FEW DAYS AS AN UPPER LEVEL TROUGH DIPS DOWN OVER THE NORTHEASTERN
UNITED STATES. THE HEAT WILL BUILD AGAIN DURING THE MIDDLE OF THE
WEEK AS THE HIGH PRESSURE RETURNS FROM THE WEST.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THIS IS ABOUT AS HOT AS IT GETS IN CENTRAL PA THIS AFTERNOON.
HEAT INDEX VALUES RAISED A TAD IN SE ZONES WITH 115 DEGREE HI
VALUES POSSIBLE IN HARRISBURG...YORK AND LANCASTER. DRIER DPS SEEN
IN CENTRAL PA WHERE STATE COLLEGE...CLEARFIELD AND ALTOON HAVE
DROPPED INTO THE UPPER 50S TO MID 60S. THIS HAS ALLOWED THE
TEMPERATURES TO RISE A COUPLE DEGREES MORE THEN FORECAST /THOUGH
HEAT INDEX VALUES HAVE SLACKED SLIGHTLY/. STATE COLLEGE WILL LIKELY FLIRT
WITH ITS ALL TIME HIGH OF 102 DEGREES THIS AFTEROON. RADAR SHOWING
INCREASING CELLS ACROSS PA/MD BORDER AND SOME OF THESE STORMS LOOK
QUITE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
REMANT CONVECTION TO THE WEST WILL APPROACH WESTERN CWA THIS
EVENING AND OVERNIGHT. WILL HAVE SLIGHT CHANCE POPS BUT BIGGEST
IMPACT WILL BE TO KEEP TEMPERATURES VERY WARM OVERNIGHT. THERMAL
RIDGE SHOULD SLIDE EAST OF CWA ON SATURDAY PROVIDING SOME RELIEF
BUT STILL A VERY HOT SUMMER DAY ONCE AGAIN. SMALL CHANCE STORMS
WILL CONTINUE IN THE FORECAST AS WELL. WITH HIGH PWATS OF 2+ STD
ABOVE AVERAGE ANY OF THESE CELLS WILL PUT DOWN SOME HEAVY RAIN. WILL
KEEP HEAT ADVISORIES/WARNINGS IN PLACE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AN UPPER LEVEL TROUGH BRIEFLY AMPLIFIES SWD FROM SE CANADA INTO
THE MID ATLC STATES...BRINGING A BREAK IN THE HIGH HEAT. SOMEWHAT
COOLER AND NOTICEABLY LESS HUMID AIR SLIDES IN FOR MON/TUE AS
TEMPS SLIP BACK CLOSE TO NORMAL. FRONTAL BOUNDARY MAY STAY JUST
OFF TO THE SOUTH ON MONDAY...BUT WILL BRING CHANCE FOR SCT TSTMS
SAT/SUN/MON...BUT WILL PROVIDE ONLY LIMITED RELIEF TO ONGOING DRY
CONDITIONS.

WARM FRONT RETURNS FROM THE OHIO VALLEY IN WAKE OF TROUGH LIFTING
TO THE NE BY MIDWEEK...SO THE RELIEF FROM THE HEAT/HUMIDITY MAY
ONLY BE TEMPORARY. ANOTHER SURGE OF HIGH HEAT IS FORECAST BEHIND
THAT FRONT FOR LATE NEXT WEEK INTO THE WEEKEND. AT THE
LEAST...TEMPS WILL RETURN TO NOTICEABLY ABOVE NORMAL LEVELS. PRECIP
CHANCES REMAIN LOW THROUGH THE END OF THE MONTH.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MAINTAIN THE TRANQUIL WEATHER AND LIGHT WINDS. VFR
CONDS SHOULD PREVAIL ACROSS MOST OF THE AREA. HOWEVER...HAZE
COULD HOLD VSBYS BTWN 5-9SM ACROSS THE REGION. ISOLATED MVFR/IFR
CONDITIONS ARE POSSIBLE ACROSS THE S TIER... AS SPOTTY SHRA/TSRA
MOVE ACROSS THE AREA.

BRIEF MVFR CONDITIONS ARE ALSO POSSIBLE IN THE EARLY SATURDAY MORNING
HOURS ACROSS THE REGION AS HAZY CONDITIONS PERSIST.

OUTLOOK...
SAT-SUN...SCT PM TSRA IMPACTS POSSIBLE.
MON...PM TSRA IMPACTS POSSIBLE.
TUE...NO SIG WX EXPECTED.

&&

.CLIMATE...
RECORD HIGHS AT HARRISBURG /MDT/ AND WILLIAMSPORT /IPT/ FOR JULY
22-23...

..MDT..
101 7/22 1926
101 7/23 1999

..IPT..
100 7/22 1926
 99 7/23 1955

THE PROLONGED STRETCH OF HOT TEMPERATURES ABOVE 90F COULD RANK
IN THE TOP 5 ALL-TIME FOR CONSECUTIVE DAYS >90F AT BOTH SITES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ027-
028-036-045-046-049>053-056>059-063>066.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR PAZ019-
025>028-034>036-045-046-049>053-056>059-063>066.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ012-018-019-
025-026-034-035-041-042.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...DANGELO/RXR
AVIATION...GARTNER/COLBERT
CLIMATE...
Hazardous weather outlook, Jul 22, 6:03 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 PM EDT FRI JUL 22 2011

PAZ041-042-230900-
NORTHERN LYCOMING-SULLIVAN-
603 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010-011-017-024-033-230900-
ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
603 PM EDT FRI JUL 22 2011

...SEVERE THUNDERSTORM WATCH 672 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ027-028-036-046-049>053-056>059-063>066-230900-
MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
603 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-230900-
NORTHERN CLINTON-NORTHERN CENTRE-
603 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 672 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ035-230900-
FULTON-
603 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025-026-034-230900-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-BEDFORD-
603 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 672 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-037-230900-
WARREN-MCKEAN-POTTER-TIOGA-
603 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ045-230900-
SOUTHERN CLINTON-
603 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 672 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MARTIN

In the hours before

Special weather statement, Jul 22, 2:48 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
248 PM EDT FRI JUL 22 2011

PAZ036-064-221945-
ADAMS PA-FRANKLIN PA-
248 PM EDT FRI JUL 22 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
WEST CENTRAL ADAMS COUNTIES...

AT 244 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MONT
ALTO TO CLAYLICK TO LINEBURG...MOVING NORTHEAST AT 10 MPH.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MONT ALTO AROUND 310 PM...MARION AROUND 330
PM AND CASHTOWN AROUND 350 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 15.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 3977 7806 3992 7769 3994 7714 3971 7750
      3972 7809

FORECASTER: CR/EC
Special weather statement, Jul 22, 3:38 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT FRI JUL 22 2011

PAZ065-066-222015-
LANCASTER PA-YORK PA-
338 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 332 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLEN ROCK...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR STEWARTSTOWN AROUND 350 PM...BROGUE
AROUND 400 PM...SHENKS FERRY AROUND 410 PM AND FAWN GROVE AROUND 420
PM.

LAT...LON 3978 7687 3998 7669 3990 7623 3971 7635
      3972 7673

FORECASTER: KF
Local storm report, Jul 22, 4:52 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             YORK                    39.96N  76.73W
07/22/2011  M0.88 INCH       YORK               PA   TRAINED SPOTTER

            DIME TO NICKEL-SIZE HAIL REPORTED ON SOUTH SIDE OF YORK
            CITY.

&&

EVENT NUMBER CTP1100311

EVANEGO
Local storm report, Jul 22, 5:46 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     MAPLE GROVE             39.88N  76.95W
07/22/2011                   YORK               PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN PARADISE TWP.

&&

EVENT NUMBER CTP1100312

EVANEGO
Local storm report, Jul 22, 5:47 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
547 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     1 E LOCUST GROVE        39.96N  76.61W
07/22/2011                   YORK               PA   911 CALL CENTER

            TREES DOWN AT EAST PROSPECT RD AND FRYSVILLE RD IN
            WINDSOR TWP.

&&

EVENT NUMBER CTP1100313

EVANEGO
Local storm report, Jul 22, 6:49 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             HALLAM                  40.00N  76.60W
07/22/2011  M0.75 INCH       YORK               PA   TRAINED SPOTTER

            DIME TO PENNY-SIZE HAIL REPORTED.

&&

EVENT NUMBER CTP1100314

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:08 AM EDTHeat AdvisoryCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 17 more40 hr
Jul 22, 2:48 PM EDTSpecial Weather StatementCTPFranklin57 min
Jul 22, 3:38 PM EDTSpecial Weather StatementCTPYork37 min
Jul 22, 4:02 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York58 min
Jul 22, 4:34 PM EDTSevere Thunderstorm WarningCTPLancaster, York36 min
Jul 22, 7:54 PM EDTSpecial Weather StatementCTPSomerset36 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.